Alert archive / North Carolina / Frost Advisories in 2012
Frost Advisory 3, NWS Raleigh, NC
NWS Raleigh, NC issued this frost advisory at Apr 6, 2012, 3:26 PM EDT for 31 counties in North Carolina. It took effect at Apr 7, 2012, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2012, 3:26 PM EDT (19:26 UTC)
- In effect from
- Apr 7, 2012, 2:00 AM EDT
- Expired
- Apr 7, 2012, 8:28 AM EDT
- In force
- 6 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -167 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535 WWUS72 KRAH 061926 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 326 PM EDT FRI APR 6 2012 ...FROST ADVISORY LATE TONIGHT... .DRY AIR AND CALMING WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S TONIGHT. PATCHY FROST IS EXPECTED. NCZ007>011-021>028-038>043-073>078-083>086-088-089-070800- /O.NEW.KRAH.FR.Y.0003.120407T0600Z-120407T1400Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 326 PM EDT FRI APR 6 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY. * LOCATION...PATCHY FROST IN DRAINAGES AND COLDER LOCATIONS OF CENTRAL NORTH CAROLINA. * TEMPERATURES...IN THE MID 30S... WITH A FEW LOCATIONS BRIEFLY TO FREEZING. * TIMING...PATCHY FROST WILL DEVELOP LATE TONIGHT AND PERSIST TO SHORTLY AFTER SUNRISE. * IMPACTS...YOUNG ANNUAL PLANTS OR TROPICAL PLANTS MAY BE DAMAGED OR KILLED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$
3 follow-up statements
856 WWUS72 KRAH 070158 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 958 PM EDT FRI APR 6 2012 ...FROST ADVISORY OVERNIGHT... .DRY AIR AND CALM WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S OVERNIGHT. THIS WILL LEAD TO THE DEVELOPMENT OF PATCHY FROST...ESPECIALLY IN THE OUTLYING RURAL AREAS. NCZ007>011-021>028-038>043-073>078-083>086-088-089-071400- /O.CON.KRAH.FR.Y.0003.120407T0600Z-120407T1400Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 958 PM EDT FRI APR 6 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... * LOCATION...MAINLY IN THE OUTLYING RURAL AREAS. * TEMPERATURES...IN THE MID 30S. * TIMING...PATCHY FROST WILL DEVELOP LATE TONIGHT AND PERSIST TO SHORTLY AFTER SUNRISE. * IMPACTS...YOUNG ANNUAL PLANTS OR TROPICAL PLANTS MAY BE DAMAGED OR KILLED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$
731 WWUS72 KRAH 071133 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 733 AM EDT SAT APR 7 2012 ...FROST ADVISORY IN EFFECT THROUGH 10 AM EDT THIS MORNING... NCZ007>011-021>028-038>043-073>078-083>086-088-089-071400- /O.CON.KRAH.FR.Y.0003.000000T0000Z-120407T1400Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 733 AM EDT SAT APR 7 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * LOCATION...MAINLY IN THE OUTLYING RURAL AREAS. * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...PATCHY FROST WILL PERSIST TO SHORTLY AFTER SUNRISE. * IMPACTS...YOUNG ANNUAL PLANTS OR TROPICAL PLANTS MAY BE DAMAGED OR KILLED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$
348 WWUS72 KRAH 071228 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 828 AM EDT SAT APR 7 2012 ...TEMPERATURES ARE RAPIDLY RISING WITH SUNRISE... .TEMPERATURES RISING INTO THE 40S. FROST ADVISORY IS CANCELED. NCZ007>011-021>028-038>043-073>078-083>086-088-089-071330- /O.CAN.KRAH.FR.Y.0003.000000T0000Z-120407T1400Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 828 AM EDT SAT APR 7 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELED THE FROST ADVISORY. TEMPERATURES ARE RAPIDLY RISING INTO THE 40S THIS MORNING WITH SUNRISE. THE FROST ADVISORY IS CANCELED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Apr 6, 3:17 PM EDT, 9 minutes earlier.
Area forecast discussion, Apr 6, 3:17 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 317 PM EDT FRI APR 6 2012 .SYNOPSIS... AN UPPER LEVEL LOW AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM WILL TRACK OFFSHORE THE CAROLINA COAST THIS MORNING. IN THE WAKE OF THE UPPER LEVEL LOW...DRY CONDITIONS WILL PREVAIL OVER THE WEEKEND. && .NEAR TERM /THROUGH SATURDAY NIGHT/... AS OF 255 PM... FROST ADVISORY TONIGHT FOR PATCHY FROST. WITH EXITING LOW TO OUR EAST...LOWEST THICKNESSES WILL PERSIST IN THE NORTHEAST TONIGHT. PRESSURE GRADIENT SHOULD SUPPORT A LIGHT BREEZE NEAR AND EAST OF INTERSTATE 95 TONIGHT WITH SHORT PERIODS OF CALM. IN SPITE OF DRYING WINDS TODAY... SOIL MOISTURE IS UP. PRECIPITABLE WATERS QUITE LOW TONIGHT AT AROUND TWO TENTHS INCH. EXPECT MID 30S TONIGHT WITH SOME COLDER LOCATIONS BRIEFLY TO 32 DEGREES. FROST EXPECTED TO BE PATCHY AND CONFINED MOSTLY TO DRAINAGE AREAS AND SOILS THAT RADIATE WELL. THICKNESSES REBOUND SMARTLY SATURDAY AND TEMPERATURES WILL BE IN THE VICINITY OF NORMAL AT AROUND 70 DEGREES UNDER SUNNY SKIES. INCREASING MOISTURE ALOFT SATURDAY NIGHT WILL HINDER RADIATIONAL COOLING. EXPECT EXTENDED PERIODS OF CALM. THE DIURNAL TEMPERATURE FALL SHOULD BE SLIGHTLY LARGER THAN THE NORMAL 24 DEGREES OR SO... YIELDING LOW TEMPERATURES IN THE 39 TO 44 DEGREE RANGE. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... AS OF 215 PM FRIDAY... ENERGETIC...GENERALLY NORTHWEST FLOW ALOFT -- AROUND A VORTEX OVER SOUTHEAST CANADA AND DOWNSTREAM OF A RIDGE FORECAST TO BUILD OVER THE ROCKIES -- WILL DOMINATE THE FLOW PATTERN ACROSS THE MIDDLE ATLANTIC REGION THROUGH EARLY NEXT WEEK. BENEATH THE NW FLOW ALOFT...A LEE TROUGH WILL DEVELOP OVER THE NC PIEDMONT ON SUN...AND BE OVERTAKEN BY A WEAK FRONTAL ZONE THAT WILL DRIFT BRIEFLY INTO CENTRAL NC SUN NIGHT. WARM WEST SOUTHWESTERLY LOW LEVEL FLOW AND ASSOCIATED DEEP DRY ADIABATIC MIXING OF FORECAST H85 TEMPS AROUND 7-8C...AND AT LEAST PARTIAL SUNSHINE ON AVERAGE WITH A PASSING BAND OF OF SCT TO PERHAPS BRIEFLY BKN ALTOCUMULUS...SUGGESTS HIGHS IN THE MIDDLE TO UPPER 70S. LOWS IN THE MID-UPPER 40S IN WEAK AND BRIEF HIGH PRESSURE SUN NIGHT. THE FRONT WILL BRIEFLY RETREAT NORTHEASTWARD THROUGH THE MIDDLE ATLANTIC STATES AND PROVIDE FOR ANOTHER DAY OF TEMPERATURES SIMILARLY WARM AS SUN...ON MON...THEN MOVE SOUTHWARD AGAIN WITH A MORE APPRECIABLE SHOT OF CANADIAN AIR MON NIGHT. FORECAST THERMAL-MOISTURE AND WIND PROFILES...AND THE ASSOCIATED OMEGA PATTERN OVER AND IN THE LEE OF THE APPALACHIANS...ARE FAVORABLE FOR THE DEVELOPMENT OF OROGRAPHIC CIRRUS LATE MON NIGHT- TUE MORNING. ANY ASSOCIATED CIRRUS EFFECTS ON TEMPERATURES SHOULD BE OVERWHELMED BY CAA...WITH LOWS IN THE UPPER 40S TO AROUND 50 DEGREES EXPECTED. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 230 PM FRIDAY... TUE-WED NIGHT: THE MEDIUM RANGE MODEL CONSENSUS AND AFOREMENTIONED ROCKIES RIDGE AMPLIFICATION FAVOR THE AMPLIFICATION OF L/W TROUGHING DOWN THE EAST COAST TUE-WED; AND THIS DEVELOPMENT WILL DRIVE THE SURFACE FRONTAL ZONE WELL TO OUR SOUTH...INTO THE GULF OF MEXICO...BY WED. POST-FRONTAL CANADIAN HIGH PRESSURE WILL RESULT IN A TRANSITION TO BELOW AVERAGE TEMPERATURES DURING THE MIDDLE OF THE WEEK...WITH HIGHS MOSTLY IN THE 60S (COOLEST WED)...AND LOWS MAINLY IN THE UPPER 30S TO LOWER 40S. THU-FRI: WHILE MODEL DIFFERENCES INCREASE BY THE END OF THE WEEK...MODEL CONSENSUS SUGGESTS AT LEAST A COUPLE OF NORTHERN STREAM S/W TROUGHS WILL PIVOT AROUND A GRADUALLY FILLING AND LIFTING SOUTHEAST CANADA VORTEX...WHILE PACIFIC ENERGY CASCADES ONSHORE AND UNDERCUTS THE ROCKIES RIDGE...THROUGH THE END OF THE WEEK. WITH THE RESULTANT CONTINUED NORTHWEST TO WNW FLOW ALOFT AND NORTHERLY LOW LEVEL FLOW IN CANADIAN SURFACE HIGH PRESSURE EXPECTED TO REMAIN OVER NC...MOISTURE (AND ASSOCIATED PRECIPITATION CHANCES) AND TEMPERATURES WILL REMAIN BELOW AVERAGE. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... AS OF 300 PM... A FEW GUSTS NEARING 30 MPH THIS AFTERNOON WITH 20 TO 25 MPH COMMON. GUSTS WILL WANE SHORTLY AFTER SUNSET WITH CLAM WINDS IN THE WEST AND A LIGHT NORTH BREEZE IN THE EAST OVERNIGHT. CLEAR SKIES. NORTH WINDS LESS THAN TEN MPH SATURDAY SHIFTING TOWARD WEST LATE. VFR CONDITIONS ARE EXPECTED THROUGH WEDNESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 10 AM EDT SATURDAY FOR NCZ007>011- 021>028-038>043-073>078-083>086-088-089. && SHORT TERM...MWS LONG TERM...MWS
Hazardous weather outlook, Apr 6, 3:19 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 319 PM EDT FRI APR 6 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-070930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 319 PM EDT FRI APR 6 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. BELOW NORMAL TEMPERATURES ARE EXPECTED BY THE MIDDLE OF NEXT WEEK AS A COLD UPPER TROUGH BUILDS OVER THE REGION...WHICH MAY LEAD TO NEAR FREEZING TEMPERATURES AND FROST ACROSS THE AREA,
Nearby
Frost Advisories in North Carolina, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.